Jump to content

Photo

Limapride(sp)???

- - - - -

  • Please log in to reply
11 replies to this topic

#1
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts
I get to add another med to the others I am already taking. Anyone heard of 'Limapride'? That's what it sounded like the nurse called it.
Please bare with me... I am struggling over here.

#2
fgummett

fgummett

    Senior Member

  • 500 plus
  • 7,916 posts
I don't immediately recognise the name. Did she explain what it is for?

#3
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts
I finally figured it out. It's Glimepriride. I just looked up the side effects and it's scary. Isn't it too soon to start more meds? The warning on the web page states it increases cardiovascular mortality. Can I refuse meds if I don't feel good about them?
Please bare with me... I am struggling over here.

#4
fgummett

fgummett

    Senior Member

  • 500 plus
  • 7,916 posts
Unless they have a court order no-one can force any meds on you... but wouldn't it be better to discuss this with your Doctor/PA rather than asking here? :) Like... why add a new med now... what is the rationale behind it..?

#5
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts
I just put in a call to her and waiting for a response. Sorry, didn't mean to post out of context. I'll wait to talk to her instead. I'm just scared.
Please bare with me... I am struggling over here.

#6
princesslinda

princesslinda

    Super Moderator

  • Moderators
  • 15,813 posts
  • LocationKnoxville, TN
  • I am a:Type 2
All meds have side effects, even aspirin. Take a look at the potential side effects of metformin if you want a scare. However, for me, the imminent side effects of high blood sugar levels are far scarier than any medication I might be given.

That being said, if you have questions, fears or concerns, go to the source, your physician. Learn why he feels you need it and what to expect, THEN make an educated decision.

I'm curious though, if you've only been diagnosed a week or so, ANY meds you are on haven't been given time to work adequately....so why add more?

T2, diagnosed 8/31/06.
Meds: Metformin-ER 500 mg twice daily, HCTZ 12.5 mg every other day for BP Enalapril 20 mg 1 daily (ace-inhibitor)
Diet: I eat to my meter, generally eating 75-100 carbs/day with the occasional splurge.


#7
fgummett

fgummett

    Senior Member

  • 500 plus
  • 7,916 posts
No worries... it's understandable that this is an overwhelming situation. I'm just trying to figure out what is happening with you and your Doctor. In my experience I would never be put on a new medication without some opportunity for discussion of the pros and cons. :)

#8
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts

.I'm curious though, if you've only been diagnosed a week or so, ANY meds you are on haven't been given time to work adequately....so why add more?


That's what I'm going to ask her when she calls me back. It's only been a week. I started out with my #'s being in the 300 range. They are now in the 100+ range with an ocassional 200+. I thought I was doing good. They are coming down.
Please bare with me... I am struggling over here.

#9
ladytaz

ladytaz

    Senior Member

  • 500 plus
  • 2,584 posts
Glimepiride has been used to help treat Type 2, for some time now. For the most part, it's just as safe as any other med. But, as with all meds, some work well for one, and not as well, or at all for another. Trial and error!

I have to agree with Linda though, about the time frame thing! They need to give that Metformin a good 3 weeks to come to it's full effect, and the Actos needs a good 4 to 6 weeks time, to come to it's full effect.

Word of warning about the Actos .... pay CLOSE attention to your weight! It's known to cause weight gain in some people. Weight that doesn't come back off so easily! I know from personal experience. Also, if you have any heart conditions. It's known to cause issues with congestive heart disease in some people, as well.

Some people have no bad issues with the Actos, but, some do. So just be aware. ;)

.: Melissa :.

Age: 46
Type 2 - Dx'd 08.16.05
•••
[ A1c ]
6.9 - 01/07
6.0 - 05/07
5.9 - 09/07
6.4 - 03/08
6.4 - 10/08
6.9 - 03/09
[ Meter ]
Contour
[ Meds ]
Metformin 1000mg 2x, Novolin N 30u 2x, Novolin R 1:10
Lisinopril 20mg 1x, Simvastatin 40mg 1x, Aspirin 81mg 1x
Tramadol 50mg 2 tabs 3x, Gabapentin 300mg 3x
[ Other Conditions ]
Coccidioidomycosis aka Valley Fever Dx'd 1.17.94
- Asthma
- Chronic Bronchitis
Hypertention
Hyperlipidemia
Neuropathy



#10
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts
You don't think she thought my #'s would go to normal in a week do you? If so, eek!

I've been listening to my body for side effects of both meds. So far I'm ok. I did have a weird episode of anxiety this afternoon before getting the news of the Glimerpride. Don't know where that came from. I took my blood pressure and it was fine.
Please bare with me... I am struggling over here.

#11
Debbie Sue

Debbie Sue

    Senior Member

  • 500 plus
  • 658 posts
She called me back and I have a one week reprieve from taking the new med. I think I'll be the judge of that! My BS #s are coming down. :)
Please bare with me... I am struggling over here.

#12
mortis505

mortis505

    Browncoat

  • 500 plus
  • 2,186 posts
  • LocationFederal Way, Wa
  • I am a:Type 1.5
Sorry to your Dr/PA but its your body and meds like Metformin need time to take effect. 3-4 weeks is usually the optimal period of time. This should be in the papers that came with the Met. Perhaps he/she isnt fully aware of the wait time required. Show it to them.
Type 1.5 and Hashimotos
MM522
Accu-Check Aviva (VA provided)
50mcg Levothyroxin
2.5Mg Lisinopril
80Mg Pravastatin

Facebook




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users